Alert archive / South Carolina / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 42, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at May 10, 2005, 2:25 PM EDT for Newberry County, Saluda County, South Carolina. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2005, 2:25 PM EDT (18:25 UTC)
- Expired
- May 10, 2005, 3:15 PM EDT
- In force
- 50 min
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
Counties Newberry County, SC, Saluda County, SC
The radar
The Columbia radar (KCAE), 59 km from the middle of the area, began a volume at 18:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.4 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 171 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 1414 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCAE 101825 SVRCAE SCC071-081-101915- /O.NEW.KCAE.SV.W.0042.050510T1825Z-050510T1915Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 225 PM EDT TUE MAY 10 2005 THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SALUDA COUNTY IN CENTRAL SOUTH CAROLINA. NEWBERRY COUNTY IN CENTRAL SOUTH CAROLINA. * UNTIL 315 PM EDT. * AT 216 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES WEST OF NEWBERRY TO 5 MILES NORTH OF RIDGE SPRING...AND MOVING NORTHEAST AT 10 MPH. * SEVERE THUNDERSTORMS WILL BE... NEAR NEWBERRY BY 305 PM EDT. NEAR PROSPERITY BY 315 PM EDT. THE TOWN OF SILVERSTREET IS ALSO IN THE PATH OF THESE SEVERE THUNDERSTORMS. REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 8 0 0, 7 7 5, 7 1 9 9. LAT...LON 3425 8180 3393 8167 3417 8146 3436 8168 $$ SJN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 9:59 AM EDT, 4 hours 26 minutes earlier.
Area forecast discussion, May 10, 9:59 AM EDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 959 AM EDT TUE MAY 10 2005 .SHORT TERM (REST OF TODAY THROUGH WEDNESDAY)... SPOKES OF SHORT WAVE ENERGY ARE MOVING EASTWARD THROUGH THE AREA CAUSING SOME LIGHT SHOWER ACTIVITY. FORECAST IS UPDATED TO REFLECT THIS. NO CHANGE IN REST OF FORECAST AS STRONGER SHORTWAVE ACTION AND INSTABILITY FAVOR STRONGER CONVECTION DURING THE AFTERNOON AND EVENING. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && 24
Hazardous weather outlook, May 10, 6:00 AM EDT, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 600 AM EDT TUE MAY 10 2005 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 111015- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 600 AM EDT TUE MAY 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA.. .DAY ONE...TODAY AND TONIGHT AN APPROACHING UPPER LEVEL DISTURBANCE WILL COMBINE WITH AFTERNOON HEATING AND AN UNSTABLE AIRMASS TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS. A FEW STORMS COULD BECOME SEVERE THIS AFTERNOON WITH HAIL THE PRIMARY THREAT. FOR ADDITIONAL INFORMATION PLEASE SEE CAESPSCAE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 3:15 PM EDT | Severe Thunderstorm Warning | CAE | Saluda | 30 min |
| May 10, 3:22 PM EDT | Severe Thunderstorm Warning | CAE | Kershaw | 38 min |
| May 10, 3:25 PM EDT | Severe Thunderstorm Warning | CAE | Richland | 35 min |
| May 10, 3:34 PM EDT | Severe Thunderstorm Warning | CAE | Lexington | 41 min |
| May 10, 3:38 PM EDT | Severe Thunderstorm Warning | CAE | McCormick | 52 min |
| May 10, 4:06 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield | 39 min |
| May 10, 4:16 PM EDT | Severe Thunderstorm Warning | CAE | Lexington | 44 min |
| May 10, 4:42 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Edgefield | 48 min |
| May 10, 4:44 PM EDT | Severe Thunderstorm Warning | CAE | Kershaw | 46 min |
| May 10, 4:52 PM EDT | Severe Thunderstorm Warning | CAE | Edgefield | 23 min |
| May 10, 4:56 PM EDT | Severe Thunderstorm Warning | CAE | Kershaw, Lancaster | 49 min |
| May 10, 5:14 PM EDT | Flash Flood Warning | CAE | Lexington | 2 hr |
| May 10, 5:17 PM EDT | Severe Thunderstorm Warning | CAE | Chesterfield | 43 min |
| May 10, 5:19 PM EDT | Severe Thunderstorm Warning | CAE | Saluda | 41 min |
| May 10, 5:30 PM EDT | Flash Flood Warning | CAE | Chesterfield | 90 min |
| May 10, 5:37 PM EDT | Severe Thunderstorm Warning | CAE | Orangeburg | 38 min |
| May 10, 5:41 PM EDT | Severe Thunderstorm Warning | CAE | Aiken | 64 min |
| May 10, 5:44 PM EDT | Severe Thunderstorm Warning | CAE | Lee | 46 min |
| May 10, 5:47 PM EDT | Severe Thunderstorm Warning | CAE | Barnwell | 43 min |
| May 10, 6:09 PM EDT | Severe Thunderstorm Warning | CAE | Orangeburg | 51 min |
| May 10, 6:45 PM EDT | Severe Thunderstorm Warning | CAE | Bamberg | 30 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.